Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Feel pressure in head, sweating, dizziness after quitting alcohol. Any medication to take?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
I was drinking 2 bottle of wine plus 5 beers a day. I was also using Ativan 6mg per day for 5 years, I quitted drinking alcohol 21 days ago, I tried to quit Ativan for 10 days. I feel pressure in my head, sweating, dizziness, My legs hurts, bad blood circulation i guess. Is there anything medication that can reduce the withdrawal effects of Ativan and Alcohol ?
Posted Tue, 29 Jan 2013 in Drug Abuse
Answered by Dr. Robert Galamaga 4 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I would like to congratulate you on deciding to turn your life around and eliminate alcohol consumption. The fact that you made this decision is going to change her life forever.

Discontinuation of the alcohol is appropriate. However if you have been drinking this amount of alcohol for an extended period of time generally we consider medications to help minimize withdrawal. The medications that will use to treat this include medications that are very similar to Ativan. If you were also taking Ativan at 6 mg daily this also complicates the matter.

I would suggest that you touch base with your doctor who provided you with the prescription for Ativan and discuss your current situation. The best way to approach this would be with a gradual lowering of the dosage of Ativan. This translated into simpler terms would mean that you would take a certain dose this week and then taper down by 1 mg per week over a period of time.

The specifics of exactly how to do this should be discussed with your doctor.

Thanks again for sending your question. Again congratulations on improving your quality of health and quality-of-life. If you have any additional concerns I would be happy to discuss them with you.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor